Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Recurring bacterial vaginosis. Have yellow discharge, smells fishy. Stabbing pain in left ovary. Treatment?

I had a c section with a tubal, 3 yrs ago and have been what they r tx me for is bv but keeps coming back after 3/4 mths since I had it done. My symptoms are white/yellow discharge that smells like vinegar and then fishy at other times. It goes away after round of flagylbonly to come back soon after. I am also crampy most of the time with stabbing pains in my left ovary part of the time...pleas dr seems to think I m nuts ..I have been chckd for everything and always negative
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello ma'am.

Bacterial vaginosis coul be the most likely diagnosis especially with the presence of fishy smelling vagina or urine.

In my opinion, any infection recurring should either have some underlying causative factor that is being left unattended to, an inadequate dose of antibiotics, an inadequate duration of use of antibiotics or inappropriate antibiotic being used.

I would suggest a culture of the vaginal swab test to find the most suitable antibiotic that can be used to treat you. This time, use the antibiotic not till your symptoms subside but for a proper 7-14 day duration with an adult dosage. If the infection is properly treated and there is no source of a re-infection, then the infection should not recur.

A transvaginal ultrasound scan (TVS) can also be conducted to visualize your reproductive system to see if there is a chance any part is abnormal and resulting in providing a source for a reinfection.

Hope this helps.

Take care.
Answered: Thu, 18 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor